Do you have the information pamphlet that came with your medication? You don't mention what it is. If you don't have the info, look it up online under "side effects."
I, myself, have not heard of any diabetic medications causing fatigue. Are you taking other medications?
How often do you check your blood sugar? If it's higher than normal, this can be the cause. As Michelle said, check the amount of carbs you eat at one meal. Check your blood sugar two hours after that meal. If it's not 140 or under, you may have ingested too many carbs.
I was constantly tired and listless before diagnosis. I had no signs/symptoms of diabetes. Shocked when I was diagnosed because of that plus I am not overweight. In fact, I was underweight at diagnosis. My A1c was 13.2. I was running high daily. Taking naps that were 3-4 hours long. Talk about a waste of good time for me. Nothing was accomplished.
If you can't figure out the cause of your fatigue despite a good night's sleep, talk with your doctor. Ask your doctor about the med you are taking.
You shouldn't feel tired all of the time. Call your doctor.View Thread
Well...you did a bad thing. LOL. Hope it heels fast for you. If you can't wear it because it is causing extra pain, it is really not a good idea at all. Can you talk with your doctor about a different one? Or maybe cast it if he wants is immobile? My son had a similar injury from playing football, but he wasn't wearing Frankenstein's boot. He did have a boot, but he was supposed to be inactive for the most part. He was not. The doctor finally had to cast his ankle.
Put the boot in the backyard. Fill it with dirt. Put some petunias in there or geraniums. Water it and watch it get pretty.
It's hot out here and it's not even summer. I don't like walking in this. The dog doesn't either. LOL. We're wusses.View Thread
My favorites would include eggs. Sometimes and omelette with celery, onions, mushrooms, green pepper and a low fat cheese. Usually two eggs. Very filling.
Sometimes an English muffin with a sausage patty and one egg. No cheese. My muffin contains 26 grams of carbs. My dietician gave me a parameter of 35-40 grams of carbs to eat at one meal. For me personally, this is too much. I still have to take insulin if I eat 12 grams of carbs or over as that is what the doctor dosed my Humalog at 1U of insulin to 12 grams of carbs.
Penny, do you journal the foods you eat throughout the day? And the drinks? The carb count should be noted, too.
You say you are overweight or have gained weight. Are you able to be physically active? Being active helps A LOT with blood sugar control. It is not just foods and/or meds including insulin.
What is a "medium" size bowl of popcorn? How many carbs are in it? Switching to fruits and veggies is a better idea. I take an apple and slice it up and smear it with a little peanut butter; or you could have some cheese with that apple.
If you are feeling hungry, make yourself do something else besides picking up food in the afternoon. Mind over matter. Have someone distract you.View Thread
Diuretics do affect blood glucose levels. Usually, it is the opposite - rising blood sugar levels. Diuretics affect glucose metabolism in that they make it harder for your body to break down glucose.
Be careful how much glucose you take in when you have a low. It is common to take in too much raising your blood sugar too high.
You do need to talk with your doctor about what is going on. Maybe he/she can refer you to a dietician. I know it is difficult when one is trying to lose weight to get the ratio of the proper nutrition correct.
Insulin and carb ratios make it difficult to maintain "normal" blood sugars. Many times it takes trial and error to get things right.
I have been taking two insulins since diagnosis. The dosages have been changed up and down throughout my insulin therapy. I did not have a job when diagnosed, so my dosages were 40U of Lantus each day and 6U and/or a corrective dosage of Humalog. I now have a part-time job where I am very active for 3 1/2 hours and my Lantus had to be lowered to 28 units. I very rarely take the Humalog at lunch time because I do not need it because of the activity.
Talk with your doctor. You should not have to increase both the insulin and carbs. You may even need a change in the insulin type and dosaging amount.View Thread
Your usual is 270-350 range? You need to talk with your doctor ASAP. If your doctor cannot help you, I would consider a second opinion. Worsening neuropathy is happening because your numbers are WAY too high.
A.M. fasting: 70-110 Two hours after any meal: <140 Before bed: 70-110
These numbers given are the goal for anyone diagnosed with diabetes.
A non-diabetic will average 85 on a daily basis. As mrscora stated, an A1c of 4% to low 5's.
Are you taking steroids to manage your COPD? Are you on any medications for your diabetes? If you are taking steroids to manage your COPD, talk with your doctor about managing your diabetes with meds and/or insulin. You DO need to get your numbers down if you want to continue with a long(er) and healthy(ier) life.View Thread
I developed psoriasis in my late 30's, early 40's. I had absolutely no idea what it was, but the itching became quite unbearable. I was to the point where I was actually drawing blood. Gross, I know. All of my skin was affected from head to toe. Everything except for the cheeks on my face. I must mention that I looked awful and drew gasps when people saw me in shorts and tank top. I isolated myself in the house. When going out, I had to put on long pants and long sleeved-tops in the middle of summer.
My dermatologist tried all the topical medications, then decided for the light therapy. This was years ago. This therapy helped tremendously in that the lesions were disappearing with each treatment. It did take a couple of months of light therapy a few times a week.
I was not diagnosed as diabetic at the time, so no diabetic meds were at cause of this disease.
Years later, I was diagnosed at age 50 as a type 2 and started on insulin right away. My endo believes I may have been diabetic long before diagnosis since I have no "operating" beta cells. I told him that my sugar had started the upward climb in my late 30's. This is the same time that the psoriasis took hold.
As I stated previously, the only thing that helped me was the photo-light therapy.
Kim, I know how your husband feels. I have tried lotions, potions, oils, the baths, etc. There is relief for a bit, but unless the lesions disappear, it is hard to really relieve that dryness and itch for an extended period of time. I wish your husband the best of luck and if he finds anything that helps, let us know.
Psoriasis is a skin disorder that is chronic and there is no cure. The cells in the outer layer of the skin multiply rapidly causing the plaques. It is an autoimmune disorder.View Thread
Everyone's definition of "quickly" may be a little different. In reality, it will take some time.
If your BS is not too high such as 500 or above, there are three tips many try:
Hydrate right away. Two glasses (8 oz each) of water in succession; one right after the other.
Exercise. This helps the skeletal muscles use the glucose in the bloodstream.
Eat a protein snack to help absorb the glucose in the bloodstream. Absolutely no carbs.
One should check the glucose about every 15 minutes to see if this helps.
The quickest way is the use of a rapid-acting insulin if the patient uses insulin. Again, testing is imperative to watch the glucose numbers. If the blood glucose is very high or ketones are present in the urine, one may have to go to the ER to have an IV insulin drip started. All of this takes a little bit of time.View Thread
Pittybo, there really isn't much one can do to bring it down quickly. Some medical professionals will recommend drinking water. It helps somewhat but it is still a slow process in bringing the blood sugar down. I do not know how much spaghetti and lasagna you ate, but both are high in carbohydrates. That is why your blood sugar spiked like it did.
You need to speak with your doctor. Explain what you ate and how much. I smell carbs and my blood sugar rises dramatically.
When your blood sugar rises to that number, some doctors will want you to go to the ER to get an IV insulin slow drip. My sugar was 435 two hours after a meal and I was instructed to go to the ER. I spent time laying there with the insulin drip. This is really not my idea of a fun time.View Thread
Rohvannyn, that's the way to go! Carbohydrates are used as fuel by the muscles, particularly the skeletal muscles. If he can and is able, he should use those muscles as much as he can to see if he can keep his blood glucose numbers from climbing.
When I say carbohydrates, there are good ones and bad ones. The complex carbs are the good ones - mostly vegetables. He should add more veggies to his diet along with the lean proteins. Have him read the nutrition labels on all food packages. Stay away from processed foods - no boxes and bags. Whole, fresh foods are best.
When a patient is diagnosed with diabetes, many will see a dietician. The recommended amount of carbs per meal is 60 for those just "starting" out. That would be 120 per day. There are many that do less. My dietician recommended 35-45 per meal for myself. My diabetes was out of control at diagnosis. It is important for your father to watch portion size and count all the carbs he puts into his mouth.
All the foods we eat have carbs in them except for your proteins and fats. Yes, vegetables have carbs in them, some more than others.
As others have said, if he starts living a healthier lifestyle, he may be able get this under control.View Thread